Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2001, 4:45 PM MDT for Logan County, Phillips County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 1, 2001, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 169 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -563 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 012250 CCA
SVRDEN
COC075-095-012330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SUN JUL 1 2001
...CORRECTION...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO
WESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
* UNTIL 530 PM MDT
* AT 443 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL 5 MILES SOUTH OF FLEMING IN LOGAN
COUNTY...OR ABOUT 26 MILE WEST OF HOLYOKE...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HAXTUN...
HIGHLAND CENTER...PAOLI...ST PETERSBURG AND WAGES.
HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO
A SUBSTANTIAL SHELTER.
LAT...LON 4045 10298 4045 10272 4045 10237 4069 10234
4070 10263
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM MDT, 1 hour 30 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 315 PM MDT SUN JUL 1 2001 THIS AFTN'S AMS ON THE PLAINS IS STRONGLY CAPPED BUT ALSO CONTAINS ALOT OF INSTABILITY...IF IT COULD BE RELEASED. SATELLITE PICTURES INDICATE A WEAK SHORT WAVE OF THE DAY OVR THE SAN JUAN MTNS MOVG GRADUALLY NEWD. ACARS SNDGS AT 19Z SHOWED A VERY STRONG SUBSIDENCE INVERSION ABOVE 500 MB. HOWEVER...THIS INVERSION SHOULD WEAKEN OVER THE NEXT FEW HOURS AS THE SHORT WAVES MOVES OVR THE N-CENTRAL MTNS AND THEN OFF THE FOOTHILLS. THERE IS ALSO AND APPARENT CONVERGENCE BOUNDARY ALG THE SOUTH BANKS OF THE S PLATTE RIVER. EACH OF THESE FEATURES WILL NEED TO BE MONITORED THROUGH THE EVENING FOR DEVELOPING CONVECTION. WITH A LITTLE BIT OF UPPER SUPPORT BEING OFFERED BY THE SHORT WAVE COMING OUT OF THE MTNS...CONVECTION THAT DEVELOPS COULD CONT WELL INTO TONITE. LAPS SOUNDINGS IN THE AKRON AREA SHOW LCL LVLS ABV 14KFT AND WET BULB ZEROS NR 15KFT. THESE NUMBERS INDICATE THAT THE THREAT FOR HEAVY RAINS AND LARGE HAIL MAY BE DIMINISHED. ITS DIFFICULT TO TELL EXACTLY HOW STORMS ARE GOING TO BEHAVE. OVER THE PAST COUPLE DAYS...IT HAS ONLY BEEN A FEW STORMS THAT COULD PRODUCE MARGINAL SVR WX. FOR MON...SOME CLDS AT MID LVLS SHUD LINGER EARLY IN THE DAY FROM TONITE'S PASSING SHORT WAVE. AMS ACRS MOST OF AREA SHUD UNDERGO LTL CHANGE AS THE UPR RIDGE REMAINS ANCHORED OVR THE SWRN U.S. THE ONLY AREAS THAT MAY SEE SOME CHANGE TMRW CUD BE IN THE NE CORNER IF CONVECTION DVLPS OVR NEBRASKA AND PUSHES OUTFLOW INTO THE STATE. THERE IS ONLY AN OUTSIDE CHANCE OF THIS...SO WL NOT MENTION IN YET. LATER SHIFTS MAY NEED TO ADDRESS THIS IF SERN NEBRASKA SEES A LOT OF RAIN TONIGHT. THE REST OF MON SHUD BE ANOTHER RESET OF AFTN CONVECTION DVLPG. COVERAGE WL BE SOMEWHERE BETWEEN ISOLD AND SCT. FOR THE REST OF THE WEEK...IT APPRS THAT THE SWRN U.S. IS GOING TO EXPERIENCE ENOUGH HEATING TO INDUCE THIS YEAR'S MONSOON. THE INFLUX OF MSTR INTO THE STATE THRU THE REST OF THE WEEK SHOULD CONTINUE AFTN AND EVENING THUNDERSTORMS. THE SURGE OF COOLER AIR THAT HAD BEEN EXPECTED ON WED NOW APPRS TO BE OF ONLY MINIMAL CONSEQUENCE. THE AVN AND MRF MODELS HAVE 500 HGTS NR 600 DM ON WED AFTN. WITH THE UPR RIDGE BEING SO STRONG...FLOW ALOFT WILL BE WEAK...AND ANY CANADIAN AIR WL BE DISPLACED WELL TO OUR NE. TEMPS SHUD MODERATE BACK INTO THE UPR 80S AND LOWER 90S BY THE END OF THE WEEK...BUT WITH MONSOONAL MSTR INCRSG...SHOWER CHANCES WL BE CONTINUING. ADDITIONAL RAINFALL WL PROBABLY BE WHAT WE NEED TO GET ANY REAL COOLING FROM THE HEAT WAVE. 6 KDRBY DEN...NONE.
In the hours before
Special weather statement, Jul 1, 11:42 AM MDT, 5 hours 3 minutes before
COZ030>051-012000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT SUN JUL 01 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: HIGH PRESSURE IN THE UPPER LEVELS REMAINS PARKED OVER THE REGION...BUT MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING DURING THE PAST 24 HOURS. THE ATMOSPHERE WILL BECOME QUITE UNSTABLE THIS AFTERNOON AND EVENING...INITIALLY OVER THE MOUNTAINS AND FOOTHILLS...THEN LATER TODAY AND TONIGHT OVER THE FAR NORTHEAST PLAINS. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER UTAH WILL MOVE ACROSS THE MOUNTAINS AND PLAINS THIS EVENING. A DENVER CYCLONE HAS ALSO DEVELOPED THIS MORNING AND WILL ACT AS A FOCUS AREA FOR THUNDERSTORMS THIS AFTERNOON ALONG THE I-25 CORRIDOR OR JUST TO THE EAST. SOME CONVERGENCE IS ALSO EXPECTED TO INITIATE SOME CONVECTION LATER TODAY OVER FAR NORTHEAST COLORADO AS A WEAK COLD FRONT ACROSS NEBRASKA WILL INTERACT WITH THE SOUTHERLY FLOW OVER FAR NORTHEAST COLORADO. SCATTERED THUNDERSTORMS WILL ALSO BE DEVELOPING ACROSS THE MOUNTAINS AND FOOTHILLS AFTER 12 PM AS THE WAVE FROM THE WEST HELPS TO SPARK THUNDERSTORMS. THE SHEAR PROFILE IS LESS CONDUCIVE FOR SEVERE STORMS CLOSER TO THE FOOTHILLS AND ALONG THE URBAN CORRIDOR...BUT SHEAR STRENGTHENS ACROSS FAR NORTHEAST COLORADO WHERE THE SEVERE THREAT IS GREATER. OVER THE URBAN CORRIDOR...HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH WILL ACCOMPANY THE STORMS. FURTHER EAST...LARGER HAIL IN EXCESS OF ONE INCH IN DIAMETER AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT. SPOTTER ACTIVATION MAY BE NEED TODAY...GENERALLY EAST OF DENV&ER AND THE I-25 CORRIDOR...AND COVERING MUCH OF THE PLAINS OF NORTHEAST COLORADO. SWE
Special weather statement, Jul 1, 1:50 PM MDT, 2 hours 55 minutes before
COZ030>051-012000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 150 PM MDT SUN JUL 01 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED EAST AND SOUTH OF THE DENVER AREA ACROSS SOUTHERN DOUGLAS.....ELBERT...AND CENTRAL PORTIONS OF ARAPAHOE AND ADAMS COUNTIES. THIS DEVELOPMENT IS ASSOCIATED WITH A DENVER CYCLONE AND ALONG THE CONVERGENCE ZONE FROM ELBERT TO BYERS. STORMS WILL DEVELOP ALONG THIS LINE AND EXPAND EASTWARD THROUGH LATE AFTERNOON. ANOTHER BOUNDARY WILL BY SLIDING SOUTHEAST OUT OF WYOMING WITH ADDITIONAL STORMS EXPECTED TO DEVELOP ACROSS LARIMER...WELD AND MORGAN COUNTIES BY LATE AFTERNOON. IN ADDITION...ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND EXPAND ACROSS THE MOUNTAINS...ESPECIALLY ACROSS SUMMIT...PARK...AND SOUTHERN JEFFERSON COUNTIES. STORMS OVER THE NORTHEAST PLAINS OF COLORADO MAY BECOME SEVERE WITH HAIL IN EXCESS OF ONE INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND EVEN AN ISOLATED TORNADO ALONG BOUNDARIES. THE MID LEVELS OF THE ATMOSPHERE IS STILL RATHER STABLE...SO SEVERE STORMS WILL LIKELY HOLD OFF UNTIL AFTER 4 PM. THE SHEAR PROFILE IS LESS CONDUCIVE FOR SEVERE STORMS CLOSER TO THE FOOTHILLS AND ALONG THE URBAN CORRIDOR...BUT SHEAR STRENGTHENS ACROSS FAR NORTHEAST COLORADO WHERE THE SEVERE THREAT IS GREATER. SPOTTER ACTIVATION MAY BE NEED TODAY...EAST OF DENVER AND THE I-25 CORRIDOR...BUT STILL COVERING MUCH OF THE PLAINS OF NORTHEAST COLORADO. SWE
Special weather statement, Jul 1, 3:45 PM MDT, 1 hour before
COZ030>051-012315- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT SUN JUL 01 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE OVER NORTHEAST COLORADO HAS BECOME QUITE HOT AND UNSTABLE AS OF 330 PM...WITH TEMPERATURES READINGS WELL IN THE UPPER 90S AT MANY LOCATIONS. THE STRONG SOLAR HEATING COUPLED WITH DEW POINT TEMPERATURES IN THE LOW TO MID 50S HAS SET THE STAGE FOR THUNDERSTORM DEVELOPMENT WITHIN THE NEXT HOUR. LATEST SURFACE...AIRCRAFT AND SATELLITE OBSERVATIONS REVEALS THAT THE ATMOSPHERE WAS MOST UNSTABLE EAST OF A LINE FROM PARKER IN NORTHEAST DOUGLAS COUNTY...TO STRASBURG IN EASTERN ARAPAHOE COUNTY...TO BRUSH IN EAST MORGAN COUNTY...TO PEETZ IN NORTHERN LOGAN COUNTY. THIS LINE MARKS AN AREA WHERE DRY STABLE AIR COMING OFF THE FOOTHILLS HAS CONVERGED WITH HOT AND HUMID AIR FLOWING OUT OF KANSAS. IT IS ALONG AND EAST OF THIS LINE WHERE THUNDERSTORMS ARE MORE LIKELY TO PRODUCE HAIL UP TO 1 1/2 INCH IN DIAMETER...DOWNBURSTS WINDS TO 60 MPH AND LOCALLY INTENSE RAINFALL. ISOLATED TORNADOES WILL BE ALSO POSSIBLE IN THIS AREA. UNLIKE YESTERDAY...ANY TORNADOES SPAWNED LATER THIS AFTERNOON AND EVENING WOULD MORE LIKELY BE PRODUCED BY STRONGER SUPERCELL THUNDERSTORMS. WEATHER SPOTTERS AND LAW ENFORCEMENT AGENCIES ARE ASKED TO RELAY ALL REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BOULDER. THE SKYWARN SPOTTER NETWORK FOR NORTHEAST COLORADO HAS BEEN ACTIVATED. BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:25 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 50 min |
| Jul 1, 5:53 PM MDT | Tornado Warning | BOU | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.